Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 291, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2006, 8:06 PM EDT for Wood County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 8:06 PM EDT (00:06 UTC)
- Expired
- Jul 26, 2006, 8:41 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wood County, OH
The radar
The Cleveland radar (KCLE), 148 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 270006
SVRCLE
OHC173-270100-
/O.NEW.KCLE.SV.W.0291.060727T0006Z-060727T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
806 PM EDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 900 PM EDT
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WESTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE PORTAGE AND CYGNET.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4136 8380 4140 8342 4135 8342 4134 8343
4119 8343 4119 8378 4130 8378 4132 8380
$$
MRD2 follow-up statements
000
WWUS51 KCLE 270028
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT WED JUL 26 2006
OHC173-270100-
/O.CON.KCLE.SV.W.0291.000000T0000Z-060727T0100Z/
WOOD OH-
828 PM EDT WED JUL 26 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EDT FOR WOOD
COUNTY...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR WAYNE...AND MOVING EAST AT 35 MPH.
LAT...LON 4136 8380 4140 8342 4135 8342 4134 8343
4119 8343 4119 8378 4130 8378 4132 8380
$$000
WWUS51 KCLE 270041
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
841 PM EDT WED JUL 26 2006
OHC173-270051-
/O.CAN.KCLE.SV.W.0291.000000T0000Z-060727T0100Z/
WOOD OH-
841 PM EDT WED JUL 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY IS CANCELLED...
THE STORM MOVED OUT OF THE COUNTY AND WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4136 8380 4140 8342 4135 8342 4134 8343
4119 8343 4119 8378 4130 8378 4132 8380
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:25 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 26, 7:25 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 725 PM EDT WED JUL 26 2006 .AVIATION (00Z-24Z)... SCT TSRA WEST PART OF FORECAST AREA WILL HOLD TOGETHER FOR THE NEXT SEVERAL HOURS. IN FACT EXPECT SOME INCREASE IN TSRA COVERAGE...BUT DONT EXPECT A SOLID LINE TO DEVELOP. CELLS MOVING E APPROXIMATELY 25KT. AFTER THESE BEGIN TO DIMINISH AND MOVE E EXPECT A SECOND WAVE OF SHOWERS TO DEVELOP WESTERN OH AND MOVING E AS ANOTHER UPPER LEVEL IMPULSE MOVES ACROSS NRN OH...MOVING E OF FORECAST AREA BY MID MORNING. && .SHORT TERM(TONIGHT THRU FRI NIGHT)... LOOKS LIKE WARM AND POTENTIALLY WET WEATHER WILL BE THE RULE THE REMAINDER OF THE WEEK. AREA OF SHRA/TSRA CURRENTLY MOVING INTO NW OH CONTS TO GRADUALLY WEAKEN. THIS TREND WILL LIKELY CONT NEXT COUPLE OF HOURS AS PRECIP MOVES INTO RELATIVELY STABLE AIR AS MID AND HIGH LEVEL CLOUDS HAVE HELD TEMPS IN MID 80S. HOWEVER...STILL EXPECT MORE ACTIVITY TO SPROUT UP LATER THIS EVE AS DECENT LOW LEVEL JET GETS SET UP JUST TO THE W. AT THE SAME TIME...NICE VORT SEEN ON WATER VAPOR IMAGERY WILL ROTATE ACROSS AREA. NOT MUCH SFC CONVERGENCE BUT SHEAR WILL INCR AS UPPER WAVE ARRIVES THUS EXPECTING MAINLY MULTICELL ACTIVITY TO DEVELOP. SUM STORMS COULD APPROACH SEVERE LIMITS ESP WRN AREAS. BIGGER CONCERN THO IS POTENTIAL TRAINING OF ECHOS. BOTH GFS/NAM PRINTING OUT COPIOUS AMOUNTS OF QPF BUT STILL THINK THIS MAY BE A LITTLE OVERDONE. AT ANY RATE...WILL CONT WITH LIKELY POPS TONIGHT AND AGAIN FOR THU. WILL CONT WITH PRECIP IN THE FORECAST THRU FRI NIGHT WITH MOIST ATMOSPHERE AND DEWPOINTS MAINLY IN THE MID AND UPPER 60S. AGAIN WON/T BE MUCH IN THE WAY OF SFC FORCING BUT THERE SHOULD BE ENOUGH LEFT OVER OUTFLOW BOUNDARIES FLOATING AROUND TO INITIATE AT LEAST SCT STORMS. HAVE LOWERED HI TEMPS THE NEXT COUPLE OF DAYS A TAD FROM PREVIOUS FORECAST GIVEN AMOUNT OF CLOUDS AND PRECIP EXPECTED. EVEN WITH FULL SUN TEMPS WILL STRUGGLE GIVEN MOIST GROUND AND LEVEL OF GREENNESS FROM RECENT HEAVY RAINS. && .LONG TERM (SAT THRU WED)... SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW. BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...DJB
Hazardous weather outlook, Jul 26, 5:26 AM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT WED JUL 26 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-271100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE THAT THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT MAY BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MANSFIELD LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:09 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 33 min |
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 26, 10:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 27, 12:13 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 10:50 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jul 27, 11:58 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 47 min |
| Jul 27, 12:22 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 27, 1:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 27, 2:09 PM EDT | Flash Flood Warning | CLE | Lake | 3 hr |
| Jul 27, 2:45 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 20 hr |
| Jul 27, 3:40 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:30 PM EDT | Flash Flood Warning | CLE | Lake | 7 hr |
| Jul 27, 4:59 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 27, 6:33 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.